MAUDE Adverse Event Report: CONVATEC DOMINICAN REPUBLIC INC AQUACEL AG+/AAA SURGICAL; DRESSING, WOUND, DRUG

CONVATEC DOMINICAN REPUBLIC INC AQUACEL AG+/AAA SURGICAL; DRESSING, WOUND, DRUG
Model Number 422607
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: patient city: (b)(6).Patient state: washington.Name of hospital: (b)(6).Based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number: reporting site: 1049092, manufacturing site: 9618003.
 
Event or Problem Description
It was reported by a clinical nurse to our company representative that the issue had occurred with patient who had surgery from an orthopedic surgeon at the hospital.The dressing was removed via taffy pull technique in clinic and a large amount of patches of adhesive residue remained adhered on the skin.Furthermore, it was reported that the dressing was difficult to remove.The patient had to go home and shower to remove residue.Skin was prepped with chlorhexidine gluconate (chg) and it was left to dry completely before applying dressing, in the operating room (or).Dressing was not applied with tension and not stretched.The surgeons were aware of "taffy pull" method and used an adhesive releaser.The patient had to go home and shower to remove residue.The product did not tear her skin.No injuries were reported.No photo was available at this time.
 
Event or Problem Description
To date no additional patient or event details have been received.
 
Additional Manufacturer Narrative
Additional information - this emdr is being submitted to include the below: h6: investigation results under type of investigation, investigation findings, investigation conclusions.H11: investigation summary.Photograph, video and/or physical sample evaluation: no photographs were received for this issue for evaluation in accordance with work instructions (wi).No samples were available for this complaint, and therefore it was not possible to confirm the complaint.Batch record revision results: lot 4j01326 was manufactured on 10/oct/2024, in surgical cover dressing (scd) packaging line, with a total of (b)(4) market units (mkus).The complaints investigator performed a batch record review on 30/may/2025, to verify if all the applicable procedures were followed and no issues were found; all the components for assembly were correct per bill of materials (bom) and all the tooling information documented was also correct, system application product (sap) material identification (id)1728534 and manufacturing order (b)(4).Review of the batch record showed that all relevant tests required during the manufacturing process and final product release had been fulfilled and met the requirements.No discrepancy related to this issue were found within the documentation.The defect reported by the customer could occur during the process performed in the extrusion, lamination & cutting process (elc) #10 & roping durahesive mix manufacturing lines.For this reason, a detailed batch record review was performed of the subassembly lot(s) manufactured in this line.The subassembly lots 4h02720, 4j01329, 4h01968, 4h05746, 4h01967, 4j00841 & 4j01432, were manufactured in the elc#10 manufacturing line.The complaint investigator performed a batch record review on 30/may/2025 and it was confirmed that the applicable procedures were followed, the components for assembly were correct as per bom and the equipment settings were the applicable ones.The batch record review supports that there were no discrepancies related to the issue reported.The subassembly lots 4h01294, 4h05034, 4h05035, 4j00555, 4h01293, 4h02332, 4j01807, 4h01686, 4g05286, 4h05033 & 4j00554, were manufactured in the roping durahesive mix manufacturing line.The complaint investigator performed a batch record review on 30/may/2025 and it was confirmed that the applicable procedures were followed, the components for assembly were correct as per bom and the equipment settings were the applicable ones.The batch record review supports that there were no discrepancies related to the issue reported.Historical nonconformance review: on 30/may/2025, complaints investigator ran a query in database looking for any in process nonconformance / corrective and preventive actions (capa) (s) associated to the malfunction "adhesive dressing requires excessive force for removal from skin (i.E.Difficult to remove)" defect for the lot number 4j01326 and as result, no nonconformance / capa (s) for this malfunction were generated during the manufacturing process of the referenced lot.Subassembly lots were also reviewed in order to look for any in process nonconformance/capa (s) associated with the defect and as a result, no nonconformance/capa (s) for this malfunction were generated during the manufacturing process of these lots.Current quality controls: based on the process instruction for the elc#10 line, the following tests are performed in the manufacturing lines, in order to identify this failure mode in our manufacturing process: test methods (tm) m2 "hydrocolloid rolling ball tack test": acceptance criteria: accept = 0 | reject = 1.Defect rate analysis: there have only been 6 defective parts confirmed to date from a lot size (b)(4) products.This represents a defect rate of only (b)(4), which is well within an appropriate acceptable quality level (aql) for this defect which should be 0.25% based on our standard operating procedure (sop).In addition, all of the in-process testing on this lot did not find a single defective unit, which confirms that the lot is unlikely to breach an aql of 0.25.To date, it is well within our accepted aql level for this type of failure mode or defect.Conclusions: as no photographs or samples were available for this complaint issue, it was not possible to raise an investigation for the issue reported.A batch record review was completed and showed that all relevant tests required during the manufacturing process and final product release had been fulfilled and met the requirements.No discrepancy related to this issue were found within the documentation.This issue will be monitored through the post market product monitoring review process, standard operating procedure (sop).To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092 manufacturing site: 9618003.

Brand Name
AQUACEL AG+/AAA SURGICAL
Common Device Name
DRESSING, WOUND, DRUG
Manufacturer (Section D)
CONVATEC DOMINICAN REPUBLIC INC
km 18.5 parque industrial
itabo, s.a. haina
san cristobal, 91000
DR  91000
Manufacturer (Section G)
CONVATEC
7815 national service road
suite 600
greensboro NC 27409
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 27409
3367062840
MDR Report Key22076306
Report Number9618003-2025-01778
Device Sequence Number13136845
Product Code FRO
UDI-Device Identifier00768455169566
UDI-Public00768455169566
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K173675
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number422607
Device Lot Number4J01326
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2025
Supplement Date Received by Manufacturer05/30/2025
Initial Report FDA Received Date05/23/2025
Supplement Report FDA Received Date06/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown